Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 51, NWS Charleston, SC

May 10, 2008Jenkins County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2008, 3:38 PM EDT for Jenkins County, Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2008, 3:38 PM EDT (19:38 UTC)
Expired
May 10, 2008, 4:45 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:10 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:11 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 10, 2:11 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SAT MAY 10 2008

.SYNOPSIS...
A BACKDOOR FRONT WILL DROP SOUTH INTO THE AREA TONIGHT THEN LIFT
NORTH ON SUNDAY. A STRONG COLD FRONT WILL CROSS THE AREA SUNDAY
EVENING FOLLOWED BY HIGH PRESSURE. ANOTHER FRONT MAY AFFECT THE
AREA EARLY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH IN EFFECT UNTIL 9 PM FOR THE ENTIRE FORECAST AREA.

AT THE SURFACE A COLD FRONT IS DRAPED FROM SE NC W TO THE SC
UPSTATE ACROSS NORTHERN GA MOVING SLOWLY S. A BROAD UPPER RIDGE IS
SITUATED WEST OF THE FORECAST AREA WITH A FAIRLY PRONOUNCED
SHORTWAVE FEATURE MOVING OUT OF SOUTHERN AR INTO THE TN VALLEY.
THIS FEATURE WILL COME INTO PLAY LATE THIS AFTERNOON AS IT SLIDES
INTO SOUTHEAST GA AND OFF OUR COAST THIS EVENING. DESPITE FAIRLY
DEEP WESTERLY FLOW...THE LOWEST 100 MB WILL BACK ENOUGH DURING THE
AFTERNOON TO ADVECT MID-UPPER 60S DEWPOINTS INTO THE AREA. SOME
MOIST ISENTROPIC LIFT ACROSS CENTRAL AND SOUTHERN GA IS PRODUCING
FAIRLY WIDESPREAD STRATUS THIS MORNING WHICH HAS MOVED INTO MOST
OF OUR SOUTHEAST GA ZONES. THIS WILL REDUCE INSOLATION AND THUS
HIGH TEMPS MAY STRUGGLE TO HIT THE PREVIOUSLY FORECAST LOWER 90S.
MODEL TIME HEIGHTS SHOW THIS THINNING WITH TIME...BUT WILL NEED TO
BUMP MAX TEMPS DOWN A FEW DEGREES IN SOUTHEAST GA.

CONVECTIVE CHECKLIST FROM THE 12Z RAOB AT CHS SHOW A VERY UNSTABLE
ATMOSPHERE BUT WITH A STRONG CAP. MODEL SOUNDINGS INDICATE THIS
CAP WEAKENING SIGNIFICANTLY BY MID-LATE AFTERNOON...WHICH WILL
COINCIDE WITH INCREASING SHORTWAVE ENERGY AND MID-LEVEL ASCENT.
THE SEABREEZE WILL ALSO DEVELOP EARLY TO MID AFTERNOON WHICH COULD
SQUEEZE OUT A FEW SHOWERS OR STORMS ALONG THE SC COAST. SEVERE
POTENTIAL WILL INCREASE THROUGH LATE AFTERNOON INTO THE EARLY
EVENING. HAIL AND DAMAGING WINDS APPEAR THE PRIMARY THREATS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE BACK DOOR COLD FRONT IS EXPECTED TO SLIDE SOUTHWARD INTO THE
FORECAST AREA...THEN STALL OUT NORTH OF THE SAVANNAH RIVER AFTER
MIDNIGHT. WITH H95 AND H925 WINDS INCREASING TO 35 TO 40 KT BY 12Z
SUNDAY...MID-LEVEL LAPSE RATES AROUND 7 C/KM...SEVERAL UPPER LEVEL
DISTURBANCES PUSHING THROUGH THE REGION AND INCREASING LIFT FROM THE
LEFT FRONT QUAD OF A 140 KT H25 JET...EXPECT NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG AND NORTH OF THE FRONTAL BOUNDARY. 0
TO 1 KM HELICITY VALUES INCREASE TO BETWEEN 150 AND 200 M2/S2 TOWARD
DAYBREAK SUNDAY...ALONG WITH EHI VALUES OF 2 TO 2.5.
THEREFORE...EXPECT THE THREAT OF SEVERE WEATHER TO CONTINUE...WITH
LARGE HAIL REMAINING POSSIBLE ACROSS THE ENTIRE AREA. GIVEN LOW
LEVEL SHEAR IN PLACE...TORNADOES APPEAR TO BE AN INCREASING
THREAT...WITH BEST CHANCES ALONG THE STALLED OUT FRONTAL BOUNDARY.

&&

.LONG TERM /SUNDAY THROUGH SATURDAY/...
THERE CONTINUES TO BE VERY SERIOUS CONCERNS FOR A SIGNIFICANT SEVERE
WEATHER EVENT ON SUNDAY BUT DETAILS REMAIN EXTREMELY COMPLEX FROM THE
SURFACE EVOLUTION OF THE STRONG WARM FRONT DURING DURING THE MORNING
HOURS...TO THE APPROACH OF A POWERFUL LEFT FRONT QUADRANT OF A 130
KT UPPER JET DURING THE AFTERNOON. WE BELIEVE THERE WILL BE DECENT
DEVELOPING BREAKS IN THE CLOUDS TO THE S AND SW OF CENTRAL SOUTH
CAROLINA IN THE WAKE OF THE WARM FRONT AND THE COMBINATION OF
STRONG INSTABILITY AND SHEAR INDICATE A LIKELIHOOD OF SEVERE TSTMS
WITH STRONG TORNADOES OVER GEORGIA AND THE CAROLINAS A DISTINCT
POSSIBILITY.

CLUSTERS OF HEAVY CONVECTIVE RNFL WITH POSSIBLE ELEVATED SUPERCELLS
MAY BE ONGOING IN THE BAROCLINIC ZONE ALONG AND TO THE N OF THE
SAVANNAH RIVER AROUND DAYBREAK. THE NAM AND GFS DIFFER ON LIFTING
THE SYNOPTIC SCALE LOW LEVEL FORCING REGION NORTHWARD DURING THE
MORNING AND AFTERNOON. THIS WILL FACTOR GREATLY ON AMOUNT OF QPF
FOR OUR SOUTH CAROLINA ZONES WITH THIS EVENT AND COULD ALTER THE
THE ATMOSPHERIC PROFILE IN ADVANCE OF AN AFTERNOON SQUALL LINE
WHICH IS EXPECTED TO PRODUCE  SEVERE WEATHER WITH DAMAGING
WINDS...LARGE HAIL...AND POSSIBLE TORNADOES.

WE INCLUDED SEVERE TSTMS FOR SUNDAY IN OUR ZONE PRODUCT THIS MORNING
AND WITH A SPC MODERATE RISK FOR SUNDAY...A LATER INCLUSION FOR
WORDING OF TORNADOES AS WELL AS STRONGER DAMAGING WINDS AND LARGE
HAIL IS A GOOD BET AFTER THE 12Z MODEL RUN TODAY. ONLY SMALL
CHANGES TO OVERALL SCHEME OF LIKELY TO CATEGORICAL POPS SUNDAY AS
WELL AS WINDS AND TEMPS.

SUNDAY NIGHT A DIGGING MID LEVEL CUT-OFF SYSTEM WILL BE MOVING
OVER THE MID ATLC REGION WHILE UNDERNEATH...A COLD FRONT WILL
BLAST OFF OUR COAST IN THE EVENING...ENDING THE RISK OF SEVERE
WEATHER WITH DECREASING CLOUDS AFTER MIDNIGHT.

GUSTY WNW WINDS WILL BE THE STORY ON MON WITH DRIER AIR...DEEP
MIXING AND SUNSHINE. TUE AND WED LOOK LIKE QUITE WEATHER DAYS WITH
HIGHS BACK INTO THE LOWER TO MID 80S ALL AREAS BY WED. MODELS COMING
MORE IN LINE WITH THE NEXT SYSTEM BRINGING A CHC OF SHOWERS AND
TSTMS LATE WEEK...WE MAINTAINED 20-30 POPS ON OUR MORNING PACKAGE.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MOISTURE AXIS EXTENDING ACROSS MUCH OF GA WILL SERVE AS THE FOCUS
FOR TSTM DEVELOPMENT THIS AFTERNOON...ESPECIALLY LATE AFTERNOON
INTO THE EVENING AS AN UPPER SHORTWAVE MOVES IN FROM THE W. THE
COMBINATION OF SEVERAL PARAMETERS DURING THE EARLY EVENING TIME-
FRAME BODES WELL FOR SAV TERMINAL TO SEE SCT TSTMS. HAVE INCLUDED
TEMPO FOR THIS. TOO DIFFICULT TO PIN DOWN ANY DISCRETE CONVECTION
AROUND CHS TERMINAL THROUGH TONIGHT SO HAVE SIMPLY MAINTAINED CB
IN CEILING GROUP. BACKDOOR FRONT WILL DROP INTO THE AREA OVERNIGHT
WITH LIFT INCREASING ALONG IT. WILL LIKELY SEE MVFR CEILINGS BY
MORNING AT BOTH SITES. MVFR CONDITIONS MAY CONTINUE INTO THE LATE
MORNING AT SAV DUE TO SIGNIFICANT CONVECTIVE DEBRIS REMAINING IN
THE VICINITY.

WITH THE APPROACH OF A SURFACE COLD FRONT AND EMBEDDED LOW
PRESSURE AREAS...COVERAGE OF SHOWERS AND TSTMS WILL INCREASE
DURING THE DAY SUNDAY. SIGNIFICANT SEVERE WX EVENT STILL LOOKS
POSSIBLE. HAVE INCLUDED VICINITY TS AT BOTH TERMINALS FOR THE
FIRST HALF OF SUNDAY. CEILINGS WILL PROBABLY LIFT INTO VFR RANGE
DURING THE MORNING AS THE FRONTAL BOUNDARY LIFTS N AND ENTIRE
REGION FALLS IN WARM SECTOR. GUSTY WINDS EXPECTED...ESPECIALLY
FROM LATE MORNING ONWARD. GUSTS TO 30 KT NOT OUT OF THE QUESTION.

EXTENDED AVIATION OUTLOOK...IFR CIGS/VSBYS MAY IMPACT THE
TERMINALS SUN AFTERNOON IN SHOWERS/STORMS. GUSTY WINDS EXPECTED
ALL DAY SUN INTO SUN NIGHT AHEAD OF A COLD FRONT. VFR MON THROUGH
THU.

&&

.MARINE...
A COLD FRONT WILL SLOWLY APPROACH THE WATERS FROM THE NORTH
TODAY...THEN STALL OUT JUST NORTH OF THE SAVANNAH RIVER TONIGHT.
WINDS WILL REMAIN OUT OF THE S AND SW TO THE SOUTH OF THE COLD
FRONT...WITH WINDS BECOMING NE TO THE NORTH OF THE BOUNDARY. COULD
SEE A DECENT NE SURGE NORTH OF THE BOUNDARY WITH A DECENT
NOCTURNAL SW SURGE SOUTH OF THE BOUNDARY TONIGHT. WINDS AND SEAS
HOWEVER ARE EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS TODAY
AND TONIGHT.

ON SUNDAY...THERE ARE MANY COMPLEXITIES INVOLVED WITH COASTAL
WATERS FORECAST. WE DO NOT THINK THE MODELS ARE HANDLING THE
LOW LEVEL WIND FIELDS EITHER N OR S OF THE WARM FRONT SUPERBLY
BUT JUST THE TRANSLATION OF THE SURFACE BOUNDARY ALONE WILL BE A
FORECAST TASK GIVEN HOW RAPID THE LOW LEVEL WINDS INCREASE AND
THEN CONVERGE ALONG THE SOUTH CAROLINA COAST DURING THE DAY.
WE FOLLOWED THE NAM MODEL FOR THE MOST PART BUT CONFIDENCE IS
LOW ON BOTH THE MORNING SURGE OFF OF CHARLESTON COUNTY AND
MIXING PROFILES FOR AFTERNOON SSW WIND SURGES ALL WATERS. WE
CONTINUED TO FORECAST SEAS A COUPLE FEET HIGHER THAN WNA GUIDANCE
ON BOTH THE N AND S END OF OUR MARINE FA SUN MORNING.

IMPRESSIVE DYNAMICS FORCE A COLD FRONT OFF THE COAST SUNDAY
NIGHT AND A PERIOD OF GALES MAY DEVELOP OVER OUR 20-60 NM GEORGIA
WATERS IN JETTING FLOW AND STRONG GEOSTROPHIC FLOW. EVEN A BRIEF
PERIOD OF GALES COULD BRUSH THROUGH THE NEAR SHORE WATERS
ESPECIALLY DOWN AT GRAYS REEF AND OUR SOUTHERN GEORGIA WATERS.

GUSTY WINDS ESPECIALLY ALONG THE LAND/SEA INTERFACE MON AFTERNOON
THEN A DECREASING TREND INTO MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR AMZ330-350-352-
     354.

&&

JRL
Hazardous weather outlook, May 10, 2:30 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT MAY 10 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-111000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
230 PM EDT SAT MAY 10 2008

...TORNADO WATCH 294 IN EFFECT UNTIL 9 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

    TORNADO WATCH

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A COLD FRONT NEAR THE SAVANNAH RIVER
VALLEY SUNDAY MORNING WILL LIFT NORTH ACROSS THE AREA SUNDAY
AFTERNOON AND EVENING. SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA WILL THEN BECOME SITUATED IN A MOIST AND UNSTABLE AIR
MASS...AS LOW PRESSURE DEVELOPS ALONG THE FRONT OVER OR JUST WEST
OF THE FORECAST AREA. NUMEROUS THUNDERSTORMS WILL DEVELOP
THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE.
THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE
HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG
TRACKS.

STRONG WINDS...AS A WARM FRONT LIFTS NORTH THROUGH THE AREA SUNDAY
INTO SUNDAY EVENING...STRONG SOUTHWESTERLY WINDS WILL DEVELOP
ACROSS THE AREA. SUSTAINED WINDS MAY REACH NEAR 30 MPH...ESPECIALLY
ACROSS THE COASTAL SOUTH CAROLINA COUNTIES DURING THE AFTERNOON
AND EVENING. AS A RESULT...A WIND ADVISORY MAY BE REQUIRED AT A
LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT.

AMZ330-350-352-354-374-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
230 PM EDT SAT MAY 10 2008

...TORNADO WATCH 294 IN EFFECT UNTIL 9 PM THIS EVENING FOR ALL
COASTAL WATERS EXCEPT THE OUTER GEORGIA WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

    TORNADO WATCH

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...A COLD FRONT NEAR THE SAVANNAH RIVER VALLEY
SUNDAY MORNING WILL LIFT NORTH ACROSS THE MARINE AREA SUNDAY
AFTERNOON AND EVENING. AS LOW PRESSURE DEVELOPS ALONG THE FRONT
OVER OR JUST WEST OF THE FORECAST AREA....SCATTERED THUNDERSTORMS
WILL DEVELOP THROUGHOUT THE DAY. SOME OF THESE STORMS COULD
BECOME STRONG....WITH GUSTY WINDS AND ISOLATED WATERSPOUTS POSSIBLE.

GALE WINDS...DEPENDING UPON THE STRENGTH AND LOCATION OF LOW
PRESSURE MOVING THROUGH THE CAROLINAS SUNDAY AND SUNDAY
EVENING...AND HOW MUCH COOLER AIR MOVES IN BEHIND A COLD FRONT
LATE SUNDAY NIGHT...THERE IS A CHANCE OF GALE FORCE WIND GUSTS
ACROSS AT LEAST PARTS OF THE MARINE AREA. A GALE WATCH AND
EVENTUALLY A GALE WARNING MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT.

33

In the hours before

Special weather statement, May 10, 2:46 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT SAT MAY 10 2008

GAZ087-088-099>101-114>116-137-138-SCZ040-042-102100-
ALLENDALE-BULLOCH-CANDLER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND
LIBERTY-JENKINS-LONG-SCREVEN-TATTNALL-
246 PM EDT SAT MAY 10 2008

...SEVERE THUNDERSTORMS POSSIBLE PRIOR TO 5 PM EDT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS
OF CENTRAL GEORGIA THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO
EXPAND IN COVERAGE WHILE MOVING EAST INTO INTERIOR PORTIONS OF
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THROUGH THE REMAINDER
OF THE AFTERNOON HOURS. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS AND
TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH
9 PM EDT.

THE RISK FOR SEVERE WEATHER THROUGH 5 PM WILL BE THE GREATEST WEST
OF A LINE FROM LUDOWICI TO SPRINGFIELD AND HAMPTON...WHICH INCLUDES
THE COMMUNITIES OF REIDSVILLE...STATESBORO...MILLEN...SYLVANIA...
ALLENDALE...METTER AND CLAXTON.

PEOPLE ACROSS THIS AREA SHOULD LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON.
Special weather statement, May 10, 3:34 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SAT MAY 10 2008

SCZ043>045-050-102015-
BERKELEY-CHARLESTON-DORCHESTER-INLAND COLLETON-
334 PM EDT SAT MAY 10 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY...COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 415 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR BYRD...OR ABOUT
OVER SAINT GEORGE...MOVING EAST AT 30 MPH. IN ADDITION...STRONG
THUNDERSTORMS IN BAMBERG COUNTY MAY MOVE INTO WESTERN PORTIONS OF
COLLETON AND DORCHESTER COUNTIES BY 415 PM.

AREAS IN AND AROUND DORCHESTER...GIVHANS...HARLEYVILLE...JEDBURG...
KNIGHTSVILLE...REEVESVILLE...RIDGEVILLE...SAINT GEORGE AND
SUMMERVILLE WILL BE IMPACTED THROUGH 415 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:44 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester46 min
May 10, 4:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester48 min
May 10, 4:46 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester29 min
May 10, 4:49 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester26 min
May 10, 5:12 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston35 min
May 10, 5:13 PM EDTSpecial Marine WarningCHS64 min
May 10, 5:20 PM EDTSevere Thunderstorm WarningCHSBerkeley22 min
May 10, 5:23 PM EDTLake Wind AdvisoryCHSBerkeley59 hr
May 10, 5:23 PM EDTWind AdvisoryCHS35 hr
May 10, 5:03 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.